A ranking method based on handicaps
Ranking systems are becoming a fundamental tool in many areas, including the Web environment for ranking pages. PageRank, the most popular method, is based on the links stemming from a page and defined so as to be immune to their inflation, a property called intensity-invariance. This paper introduces and characterizes a new intensity-invariant method, called the handicap-based method. The method assigns not only a ranking to the items but also weights to the experts on which the ranking is based. Ranking and weights form an equilibrium for a relationship based on the notion of handicaps. The method is, in a sense made precise in the paper, the counterpart of the counting method in environments that require intensity-invariance.
|Date of creation:||Apr 2013|
|Date of revision:|
|Note:||View the original document on HAL open archive server: http://halshs.archives-ouvertes.fr/halshs-00687180|
|Contact details of provider:|| Web page: http://hal.archives-ouvertes.fr/|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Michel Balinski & Gabrielle Demange, 1989. "An Axiomatic Approach to Proportionality between Matrices," Post-Print hal-00686748, HAL.
- Liebowitz, S J & Palmer, J P, 1984. "Assessing the Relative Impacts of Economic Journals," Journal of Economic Literature, American Economic Association, vol. 22(1), pages 77-88, March.
- AMIR, Rabah, 2002. "Impact-adjusted citations as a measure of journal quality," CORE Discussion Papers 2002074, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Leo Katz, 1953. "A new status index derived from sociometric analysis," Psychometrika, Springer, vol. 18(1), pages 39-43, March.
- Woeginger, Gerhard J., 2008. "An axiomatic characterization of the Hirsch-index," Mathematical Social Sciences, Elsevier, vol. 56(2), pages 224-232, September.
- de Clippel, Geoffroy & Moulin, Herve & Tideman, Nicolaus, 2008. "Impartial division of a dollar," Journal of Economic Theory, Elsevier, vol. 139(1), pages 176-191, March.
When requesting a correction, please mention this item's handle: RePEc:hal:psewpa:halshs-00687180. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (CCSD)
If references are entirely missing, you can add them using this form.